Nagoya Mathematical Journal

Local splitting families of hyperelliptic pencils. {II}

Tatsuya Arakawa and Tadashi Ashikaga

Full-text: Open access


We propose certain obstructions for the existence of hyperelliptic splitting families of degenerations of curves. Moreover we determine the complete system of hyperelliptic atomic fibers of genus 3.

Article information

Nagoya Math. J., Volume 175 (2004), 103-124.

First available in Project Euclid: 27 April 2005

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14H15: Families, moduli (analytic) [See also 30F10, 32G15]
Secondary: 14J29: Surfaces of general type 30F10: Compact Riemann surfaces and uniformization [See also 14H15, 32G15]


Arakawa, Tatsuya; Ashikaga, Tadashi. Local splitting families of hyperelliptic pencils. {II}. Nagoya Math. J. 175 (2004), 103--124.

Export citation


  • T. Arakawa and T. Ashikaga, Local splitting families of hyperelliptic pencils I , Tôhoku Math. J., 53 (2001), 369–394.
  • R. D.M. Accola, Topics in the Theory of Riemann Surface, Lecture Notes in Math., 1595 (1994), Splinger-Verlag, Berlin Heidelberg.
  • M. F. Atiyah, On analytic surfaces with double points , Proc. Roy. Soc., A 247 (1958), 237–244.
  • H. Endo, Meyer's signature cocycle and hyperelliptic fibrations , Math. Ann., 316 (2000), 237–257.
  • E. Horikawa, On deformations of quintic surfaces , Invent. Math., 31 (1975), 43–85.
  • ––––, On algebraic surfaces with pencils of curves of genus $2$, In: Complex Analysis and Algebraic Geometry, a volume dedicated to K. Kodaira, pp. $79$–$90$, Tokyo and Cambridge, Iwanami Shoten Publishers and Cambridge University Press, $1977$ .
  • Y. Matsumoto, Lefschetz fibrations of genus two – a topological approach, Proc. of the $37$th Taniguchi symposium on topology and Teichmüller spaces held in Finland $1995$, pp.$123$–$148$, World Scientific $1996$ .
  • Y. Matsumoto and J. M. Montesinos-Amilibia, Pseudo-periodic maps and degeneration of Riemann surfaces I, II, Preprints, Univ. of Tokyo and Univ. Complutense de Madrid, $1991/1992$ .
  • ––––, Pseudo-periodic homeomorphisms and degeneration of Riemann surfaces , Bull. Amer. Math. Soc., 30 (1994), 70–75.
  • M. Mendes Lopes, The relative canonical algebra for genus 3 fibrations, Thesis, Univ. of Warwick 1988 .
  • W. Meyer, Die Signatur von Flächenbündeln , Math. Ann., 201 (1973), 239–264.
  • M. Namba, Branched Coverings and Algebraic Functions, Research Notes in Math. 161, Pitman-Longman, 1987.
  • J. Nielsen, Surface transformation classes of algebraically finite type , Mat.-Fys. Medd. Danske Vid. Selsk., 21 1944 , 3–89. English translation: in Collected Papers 2, Birkhäuser, 1986.
  • T. Terasoma, An appendix to H. Endo's paper , Math. Ann., 316 (2000), 255–257.